Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 203, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 6, 2017, 9:59 PM CST for Davidson County, Williamson County, Tennessee. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2017, 9:59 PM CST (03:59 UTC)
- Expired
- Nov 6, 2017, 10:30 PM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 10:06 PM CST | TSTM WND DMG | 5 Nw Franklin, TN | REPORT OF A TREE DOWN. TIME ESTIMATED VIA RADAR. |
| Nov 6, 10:13 PM CST | TSTM WND DMG | Franklin, TN | REPORT OF TWO TREES DOWN. ONE AT GALERIA MALL... AND THE OTHER ONE AT OLD NATCHEZ TRACE AND NATCHEZ ROAD. TIME ESTIMATED VIA RADAR. |
| Nov 6, 10:18 PM CST | TSTM WND DMG | Franklin, TN | REPORT OF TWO TREES DOWN. ONE AT GALERIA MALL... AND THE OTHER ONE AT OLD NATCHEZ TRACE AND NATCHEZ ROAD. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362 WUUS54 KOHX 070359 SVROHX TNC037-187-070430- /O.NEW.KOHX.SV.W.0203.171107T0359Z-171107T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 959 PM CST MON NOV 6 2017 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Southern Davidson County in Middle Tennessee... Northeastern Williamson County in Middle Tennessee... * Until 1030 PM CST * At 958 PM CST, a severe thunderstorm was located over Grassland, or 7 miles northwest of Franklin, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle Meade, Bellevue, Antioch, Natchez Trace At Highway 96 and Triune. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3592 8704 3608 8703 3609 8663 3585 8663 TIME...MOT...LOC 0358Z 273DEG 31KT 3599 8696 HAIL...0.75IN WIND...60MPH $$ Shamburger
2 follow-up statements
088 WWUS54 KOHX 070412 SVSOHX Severe Weather Statement National Weather Service Nashville TN 1012 PM CST MON NOV 6 2017 TNC037-187-070430- /O.CON.KOHX.SV.W.0203.000000T0000Z-171107T0430Z/ Davidson TN-Williamson TN- 1012 PM CST MON NOV 6 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR SOUTHEASTERN DAVIDSON AND NORTHEASTERN WILLIAMSON COUNTIES... At 1012 PM CST, a severe thunderstorm was located near Brentwood, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle Meade, Bellevue, Antioch and Triune. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3609 8663 3585 8663 3590 8694 3608 8693 TIME...MOT...LOC 0412Z 273DEG 29KT 3599 8684 HAIL...0.75IN WIND...60MPH $$ Shamburger
899
WWUS54 KOHX 070421
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1021 PM CST MON NOV 6 2017
TNC037-187-070430-
/O.EXP.KOHX.SV.W.0203.000000T0000Z-171107T0430Z/
Davidson TN-Williamson TN-
1021 PM CST MON NOV 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES WILL EXPIRE AT 1030 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3609 8663 3585 8663 3590 8694 3608 8693
TIME...MOT...LOC 0420Z 278DEG 23KT 3598 8679
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 7:25 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 6, 7:25 PM CST, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Nashville TN 725 PM CST Mon Nov 6 2017 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Latest radar imagery shows widespread light to moderate rain with a few embedded thunderstorms continues to spread eastward across Middle Tennessee, now entering the Upper Cumberland. Regional radar imagery shows activity still extends westward into Arkansas, so off and on rain with some lightning and thunder will continue through the night before ending from west to east after sunrise Tuesday morning. Have raised pops this evening and tonight in line with latest HRRR model runs. Surface observations show frontal boundary has sagged southward to just south of the Alabama border, with all of Middle Tennessee now in the stable cool surface layer north of the front. Temperatures will therefore remain steady or only drop slightly the rest of the night. OOZ OHX sounding shows elevated instability up to 250 J/Kg is present north of the front along with deep layer shear up to 55 knots, so cannot rule out an isolated strong storm or two with small hail overnight - mainly across southern counties closer to the surface front. && .AVIATION... 00Z TAF DISCUSSION. A boundary is situated across Southern TN and a low will ride along this boundary tonight and tomorrow. This will give the possibility for thunderstorms tonight area wide...with a few strong storms possible across the south. The main threat will be hail and wind. With the boundary in place all TAF sites will see mainly IFR conditions. It might even be LIFR around 12Z and in and around thunderstorms. Hopefully visibilities will improve after 18Z and ceilings will improve to MVFR around 00Z Wednesday. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........12
Hazardous weather outlook, Nov 6, 10:43 AM CST, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1043 AM CST Mon Nov 6 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-071645- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1043 AM CST Mon Nov 6 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms may develop from the early evening through the early overnight hours mainly west of I-65. If stronger storms develop, heavy rain, gusty winds, and small hail will be the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 6, 8:02 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
802 PM CST MON NOV 6 2017
TNZ023-024-070230-
Humphreys TN-Houston TN-
802 PM CST MON NOV 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND HUMPHREYS COUNTIES
UNTIL 830 PM CST...
At 801 PM CST, Doppler radar was tracking a strong thunderstorm near
Springville, or 9 miles north of Camden, moving east at 55 mph.
Pea to half inch size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee Ridge and
Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
3617 8792 3622 8795 3628 8795 3631 8796
3633 8797 3633 8756 3596 8757 3599 8801
TIME...MOT...LOC 0201Z 271DEG 46KT 3621 8809
ShamburgerSpecial weather statement, Nov 6, 8:28 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
828 PM CST MON NOV 6 2017
TNZ024-025-057-070315-
Hickman TN-Dickson TN-Humphreys TN-
828 PM CST MON NOV 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...HUMPHREYS AND
NORTHERN HICKMAN COUNTIES UNTIL 915 PM CST...
At 827 PM CST, Doppler radar was tracking a strong thunderstorm near
Waverly, moving east at 50 mph.
Pea to half inch size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Dickson, Waverly, Camden, White Bluff, New Johnsonville, McEwen,
Burns, Hurricane Mills, Charlotte, Bon Aqua, Pinewood and Lyles.
LAT...LON 3600 8800 3603 8800 3613 8792 3617 8792
3618 8793 3618 8719 3584 8723 3596 8802
3597 8802
TIME...MOT...LOC 0227Z 273DEG 42KT 3605 8784
ShamburgerSpecial weather statement, Nov 6, 9:12 PM CST, 47 minutes before
Special Weather Statement National Weather Service Nashville TN 912 PM CST MON NOV 6 2017 TNZ025-026-057-059-070400- Hickman TN-Williamson TN-Dickson TN-Cheatham TN- 912 PM CST MON NOV 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKSON...NORTHWESTERN WILLIAMSON...SOUTH CENTRAL CHEATHAM AND NORTHEASTERN HICKMAN COUNTIES UNTIL 1000 PM CST... At 912 PM CST, Doppler radar was tracking a strong thunderstorm near Dickson, moving east at 30 mph. Pea to half inch size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dickson, White Bluff, Kingston Springs, Pegram, Burns, Fairview and Bon Aqua. LAT...LON 3597 8752 3612 8751 3615 8705 3586 8706 TIME...MOT...LOC 0312Z 272DEG 26KT 3602 8744 Shamburger
Special weather statement, Nov 6, 9:44 PM CST, 15 minutes before
Special Weather Statement National Weather Service Nashville TN 944 PM CST MON NOV 6 2017 TNZ026-027-059-070430- Williamson TN-Davidson TN-Cheatham TN- 944 PM CST MON NOV 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES UNTIL 1030 PM CST... At 944 PM CST, Doppler radar was tracking a strong thunderstorm between Kingston Springs and Fairview, moving east at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle Meade, Kingston Springs, Pegram, Bellevue, Antioch, Fairview, Berry Hill and Natchez Trace At Highway 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3596 8718 3613 8716 3615 8662 3588 8663 TIME...MOT...LOC 0344Z 270DEG 28KT 3603 8712 Shamburger
Special weather statement, Nov 6, 9:49 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
949 PM CST MON NOV 6 2017
TNZ075-077-070430-
Coffee TN-Bedford TN-
949 PM CST MON NOV 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE AND
SOUTHEASTERN BEDFORD COUNTIES UNTIL 1030 PM CST...
At 948 PM CST, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving east at 25 mph.
Pea to half inch size hail and winds in excess of 30 mph will be
possible with this storm.
Locations impacted include...
Shelbyville, Manchester, Wartrace, Normandy and Raus.
LAT...LON 3551 8652 3566 8613 3540 8604 3538 8627
3539 8628 3540 8627 3541 8625 3541 8628
3539 8630 3538 8632 3537 8648
TIME...MOT...LOC 0348Z 253DEG 22KT 3546 8642
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 8:02 PM CST | Special Weather Statement | OHX | Houston, Humphreys | 28 min |
| Nov 6, 8:28 PM CST | Special Weather Statement | OHX | Dickson, Humphreys | 47 min |
| Nov 6, 9:12 PM CST | Special Weather Statement | OHX | Dickson | 48 min |
| Nov 6, 9:44 PM CST | Special Weather Statement | OHX | Williamson | 46 min |
| Nov 6, 9:49 PM CST | Special Weather Statement | OHX | Bedford, Coffee | 41 min |
| Nov 6, 10:26 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Williamson | 2 hr |
| Nov 6, 10:28 PM CST | Special Weather Statement | OHX | Rutherford | 47 min |
| Nov 6, 10:32 PM CST | Special Weather Statement | OHX | Coffee, Warren | 43 min |
| Nov 6, 11:17 PM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 118 min |
| Nov 6, 11:53 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Williamson | 112 min |
| Nov 7, 12:04 AM CST | River Flood Warning | OHX | Davidson | 24 hr |
| Nov 7, 12:06 AM CST | River Flood Advisory | OHX | Davidson | 53 min |
| Nov 7, 12:16 AM CST | River Flood Advisory | OHX | Davidson | 23 hr |
| Nov 7, 12:28 AM CST | River Flood Advisory | OHX | Davidson | 29 min |
| Nov 7, 12:40 AM CST | River Flood Warning | OHX | Davidson | 24 hr |
| Nov 7, 12:52 AM CST | River Flood Warning | OHX | Davidson | 24 hr |
| Nov 7, 12:54 AM CST | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Rutherford, Van Buren, Warren and 2 more | 3 hr |
| Nov 7, 1:43 AM CST | Special Weather Statement | OHX | Cannon, DeKalb | 47 min |
| Nov 7, 2:19 AM CST | Special Weather Statement | OHX | Van Buren, Warren | 41 min |
| Nov 7, 2:36 AM CST | River Flood Warning | OHX | Davidson | 17 hr |
| Nov 7, 3:31 AM CST | River Flood Warning | OHX | Davidson | 12 hr |
| Nov 7, 4:41 AM CST | Areal Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 15 hr |
| Nov 7, 5:12 AM CST | Special Weather Statement | OHX | Cannon | 33 min |
| Nov 7, 5:25 AM CST | Areal Flood Warning | OHX | Cannon, DeKalb, Putnam, Smith, Van Buren, Warren and 2 more | 6 hr |
| Nov 7, 5:44 AM CST | Flash Flood Warning | OHX | DeKalb | 3 hr |
| Nov 7, 6:12 AM CST | Areal Flood Warning | OHX | Cumberland, Putnam, White | 6 hr |
| Nov 7, 6:25 AM CST | River Flood Advisory | OHX | Cheatham | 17 hr |
| Nov 7, 6:25 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 13 hr |
| Nov 7, 6:39 AM CST | River Flood Advisory | OHX | Hickman | 11 hr |
| Nov 7, 7:10 AM CST | River Flood Warning | OHX | Cheatham | 19 hr |
| Nov 7, 11:24 AM CST | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Smith, White, Wilson | 3 hr |
| Nov 7, 12:08 PM CST | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.